MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL, MDU, NON-HAND CNTL, ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVC REPL, MDU, NON-HAND CNTL, ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 72200617S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the mdu gets hot.No patient injury reported.
 
Additional Manufacturer Narrative
A visual inspection was performed on the exterior of product and no physical damage was observed.Mdu failed functional tests with motor stall error and overheating when power cord was bent near strain relief.Power cord assembly grew warm during testing.After troubleshooting, the cause of motor stall and overheating was observed to be a defective power cord assembly.The power cord's external covering had no visible physical damage.It was determined that the power cord has shorted or open internal wiring.Motor and hall board were tested and passed functional testing.The complaint investigation has concluded that this unit has succumbed to physical damage to the power cord.Factors which can contribute to a shorted power cord include rolling a heavy cart over the cord or excessive bending of the cord.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.: device returned for evaluation: device evaluated by the manufacturer: evaluation codes updated.

Brand Name
SVC REPL, MDU, NON-HAND CNTL, ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7034838
Report Number1643264-2017-01730
Device Sequence Number19064104
Product Code HAB
UDI-Device Identifier03596010578884
UDI-Public(01)03596010578884
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200617S
Device Catalogue Number72200617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1